MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO 4F SL W/GUARDIVA, PROBE COVER, & BELDAR NEEDLE GUIDES; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO 4F SL W/GUARDIVA, PROBE COVER, & BELDAR NEEDLE GUIDES; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Erythema (1840); Infiltration into Tissue (1931); Swelling/ Edema (4577)
Date of Event 06/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.Results are expected soon.
 
Event or Problem Description
It was reported that, "our patient had her picc line placed (b)(6), she came to the ed yesterday because she said she felt a pop when giving meds on prior evening.Long story short, i removed it (it was placed to the 0cm mark) and between the 6 and 7cm mark there is a hole/slit." no other information was provided.Additional information received 06/12/2024: "patient admitted to ed with complaints of pain around the picc site.Patient states that she felt a pop yesterday evening when she was flushing her picc and it scared her.Upon visual assessment, site appears within normal limits other than some various reddened areas that appear to be medical adhesive injury.Upon palpation of site, there is a slightly firm palpable edematous area approx 4cm above insertion site towards axilla area, not painful with palpation.At 1651, old dressing removed.Site cleansed per p&p and sterile dressing change completed without complications.After completing the dressing change, prn end cap changed and picc catheter flushed.Patient instantly stated having pain just above insertion site (previously noted edematous area) and the saline flush did not feel normal to the rn.The rn then used ultrasound to visualize the edematous area while flushing with saline and the site was infiltrating upon flush.At 1715, picc catheter removed with a total of 51cm removed.Petroleum dressing, gauze and tegaderm applied to site.Picc catheter was visually inspected and there is a hole/slit in catheter between the 6 and 7 cm marking.When catheter flushed with saline on bedside table, saline is noted leaking from same hole/slit noted between 6 & 7cm mark.Staff updated on situation.At 1745, us guided piv placed.Patient tolerated well with comfort measures and reassurance provided.There injury to the patient from infiltration.Picc line had to be removed, leaving the patient with no further long term options for vascular access placement in her arms consequently leading to having to be admitted to hospital and had to have a left ij subcutaneous implanted port placed.".
 
Event or Problem Description
It was reported that, "our patient had her picc line placed may 20th, she came to the ed yesterday because she said she felt a pop when giving meds on prior evening.Long story short, i removed it (it was placed to the 0cm mark) and between the 6 and 7cm mark there is a hole/slit." no other information was provided.Additional information received 06/12/2024: "patient admitted to ed with complaints of pain around the picc site.Patient states that she felt a pop yesterday evening when she was flushing her picc and it scared her.Upon visual assessment, site appears within normal limits other than some various reddened areas that appear to be medical adhesive injury.Upon palpation of site, there is a slightly firm palpable edematous area approx 4cm above insertion site towards axilla area, not painful with palpation.At 1651, old dressing removed.Site cleansed per p&p and sterile dressing change completed without complications.After completing the dressing change, prn end cap changed and picc catheter flushed.Patient instantly stated having pain just above insertion site (previously noted edematous area) and the saline flush did not feel normal to the rn.The rn then used ultrasound to visualize the edematous area while flushing with saline and the site was infiltrating upon flush.At 1715, picc catheter removed with a total of 51cm removed.Petroleum dressing, gauze and tegaderm applied to site.Picc catheter was visually inspected and there is a hole/slit in catheter between the 6 and 7 cm marking.When catheter flushed with saline on bedside table, saline is noted leaking from same hole/slit noted between 6 & 7cm mark.Staff updated on situation.At 1745, us guided piv placed.Patient tolerated well with comfort measures and reassurance provided.There is injury to the patient from infiltration.Picc line had to be removed, leaving the patient with no further long-term options for vascular access placement in her arms consequently leading to having to be admitted to hospital and had to have a left ij subcutaneous implanted port placed.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leak is confirmed and was determined to be use related.One 4fr sl powerpicc solo catheter was returned for evaluation.The investigation findings are consistent with damage accumulated through flexural fatigue.Flexural fatigue occurs due to cyclic kinking of the catheter tube in which physiological, placement, usage, and mechanical factors may gradually form a crack(s) in the catheter.The returned product sample was evaluated and a split was observed between the 6 and 7cm marks.The catheter split contained physical features associated with material fatigue, and the characteristics observed which supported this type of failure included: ¿ damage which was circumferentially aligned ¿ fracture edges which were rounded and polished due to repeated material wear ¿ overall elliptical shape to the fracture cross-section (a result of repeated kinking of the tubing) an examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.The damage location suggested that catheter securement, access and maintenance techniques may have contributed.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC SOLO 4F SL W/GUARDIVA, PROBE COVER, & BELDAR NEEDLE GUIDES
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key19639833
Report Number3006260740-2024-03364
Device Sequence Number15594210
Product Code LJS
UDI-Device Identifier00801741154997
UDI-Public(01)00801741154997
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberN/A
Device Catalogue Number1194108D3
Device Lot NumberREJN3821
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer09/13/2024
04/24/2025
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date09/19/2024
05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
MDS-24-5154-C
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale